Burning sensation after applying make-up the day after dysport injections. How long will this last? And is this normal?

I received dysport yesterday and have not wanted to touch my forehead at all. I was told the next day i would be fine to go about my daily routine in regard to skin care. I washed my faced but I am not wanting to apply any pressure and feel it is dry. I put my make up on and it feels uncomfortable and a slight burning sensation. Is this normal and how long will it last for?

Doctor Answers 4

Burning isn’t caused by Dysport® and will likely resolve in a day or so.

Thank you for your question. It can be alarming when you try a treatment for the first time and have an adverse reaction. Dysport® should not cause the burning sensation you are describing, so I wouldn’t blame the product. My suspicion is that you’re experiencing sensitivity due to the pre-injection steps that were taken. Competent, responsible injectors make every effort to clean and sanitize the injection sites to reduce the risk of infection. Depending on what products were used to clean your skin, you may be experiencing some irritation and sensitivity as a result. Again, this is my suspicion, but I can’t say for sure without examining you. If this persists, visit your injector to be examined and evaluated.


It may be the product your provider used to prep/clean the skin prior to the injections has given you some sensitivity.  This is not the result of the Dysport.  Follow up with your provider they can take note of your sensitivity and try something different the next time.  Hope this helps.  

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.7 out of 5 stars 121 reviews

Burning after Dysport

Hi ~ What you are experiencing is normal. Within 24-48 hours after injections your skin can be irritated and inflamed causing this discomfort. I would suggest continuing your normal skin care regimen and this will resolve. Good Luck!

Michael Hromadka, MD
Kalispell Physician
5.0 out of 5 stars 4 reviews

Burning sensation after dysport

Often times, this can be due what was used to cleanse your skin prior to applying the dysport.  I noticed this with my patients when we switched hibiclens companies.  I always liked hibiclens to cleanse the skin as I am very particular about cleaning prior to any injection - whether it be filler or neurotoxin or fat grafting.  Interestingly, once I got similar feedback from my patients, we turned the office upside down looking for clues as to what may be different.  Turns out that just by going back to our previous provider, the symptoms went away.  So I would check with your injector as far as what was used to cleanse your skin, even a different alcohol can be too abrasive on your skin and give you that prolonged irritation.  That being said, on my patients that noted this they said it lasted at most a few days before going away.  Until then you are doing the right thing, keep things simple and don't manipulate your skin too much with excessive cosmetics, etc.  I hope some of this helps.  Best of luck.

Miguel Mascaro, MD
Delray Beach Facial Plastic Surgeon
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.